MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400168
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code Incontinence (1928)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced recurring incontinence with the ams 800 artificial urinary sphincter.Urethroscopy assessment showed absence of erosion, but the cuff head appeared to be too large.It was decided to remove and replace the control pump and cuff.The explanted cuff two holes which could explain the leakage.
 
Additional Manufacturer Narrative
Returned product consisted of an ams800 occlusive cuff, pressure regulating balloon, and control pump.The ams800 occlusive cuff was visually and microscopically inspected and functionally tested.There was a perforation in the cuff shell at the fillet junction causing fluid loss.Inspection of the remainder of the device presented no other damage or irregularities.The fluid leak, and hole/perforation were both confirmed.Review of manufacturing documentation was performed to ensure that all required in-process and final inspections and testing were completed.Review of the manufacturing records for (b)(6) found no evidence that the device failed to meet applicable product specifications prior to shipment from bsc.Product analysis confirmed a perforation in the occlusive cuff based on visual and functional testing.The cuff damage is consistent with damage that can occur due to interaction with a sharp instrument.Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered adverse event related to procedure.This complaint investigation conclusion code is for the adverse event occurred during the procedure and the device had no influence on event.Based on the results of this investigation, no escalation is necessary.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8885037
Report Number2183959-2019-65627
Device Sequence Number19512040
Product Code EZY
UDI-Device Identifier00878953000794
UDI-Public00878953000794
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/04/2021
Device Model Number72400168
Device Catalogue Number72400168
Device Lot Number0114659008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date10/08/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;